MAUDE Adverse Event Report: CARDINAL HEALTH, INC. CARDINAL HEALTH, INC.; NEEDLE, HYPODERMIC, SINGLE LUMEN

CARDINAL HEALTH, INC. CARDINAL HEALTH, INC.; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 8881850510
Medical Device Problem Code Fail-Safe Problem (2936)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 12/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported that they have been experiencing safety concerns and also a needle stick with the cardinal magellan hypodermic safety needle 25g x 1¿, 8881850510, lot 25g254.This needle is being used as a sub for the backordered bd needle 305916.The practice has noted the product has a defective safety lock on the needles and have experienced on multiple different uses that when closing the safety mechanism, the needle has remained out.The needle will also bend forward and miss the safety lock all together, overall, they are flimsy and poor quality.These needles are being used for im injections.
 
Additional Manufacturer Narrative
The device history record was reviewed and indicated that the product was released accomplishing all quality standards.Prior to a lot¿s release, the lot must be deemed acceptable by passing inspections that are based on a valid sampling plan.During production, inspectors routinely examine a statistical sample both physically and visually.The lot met all defined acceptance requirements and was released.One device was received for investigation.The device was evaluated; the safety shield was activated and closed properly, securing the needle.The sample did not confirm the reported condition.The investigation did not identify a systemic issue with the product or process.Therefore, a corrective and preventive action is not necessary at this time.We will continue to monitor related reports to determine if additional actions are necessary.

Brand Name
CARDINAL HEALTH, INC.
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
CARDINAL HEALTH, INC.
3651 birchwood drive
waukegan IL 60085
Manufacturer (Section G)
CARDINAL HEALTH
2010 east international speedw
deland FL 32724
Manufacturer Contact
jill saraiva
3651 birchwood drive
waukegan, IL 60085
5086183640
MDR Report Key23896061
Report Number1423537-2025-00519
Device Sequence Number5331889
Product Code FMI
UDI-Device Identifier10884521000568
UDI-Public(01)10884521000568(10)300531(17)25G254
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K012736
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8881850510
Device Catalogue Number8881850510
Device Lot Number25G254
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/26/2025
Supplement Report FDA Received Date03/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown